Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS Dodge City, KS

April 1, 2006Meade County, Seward County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 1, 2006, 3:38 PM CST for Meade County, Seward County, Kansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2006, 3:38 PM CST (21:38 UTC)
Expired
Apr 1, 2006, 4:30 PM CST
In force
52 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

Counties Meade County, KS, Seward County, KS

The radar

The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 3:50 PM CSTHAIL 0.756 E Liberal, KS
Apr 1, 4:00 PM CSTHAIL 1.755 S Plains City, KS
Apr 1, 4:05 PM CSTHAIL 0.753 S Plains City, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 312 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2363 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
312 m²/s²
0-3 km storm-relative helicity
841 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 012139
SVRDDC
KSC119-175-012230-
/O.NEW.KDDC.SV.W.0001.060401T2138Z-060401T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
338 PM CST SAT APR 1 2006

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MEADE COUNTY IN SOUTHWEST KANSAS
  THIS INCLUDES THE CITIES OF...PLAINS CITY...MISSLER...MEADE STATE
  PARK
  EASTERN SEWARD COUNTY IN SOUTHWEST KANSAS
  THIS INCLUDES THE CITIES OF...KISMET...HAYNE

* UNTIL 430 PM CST

* AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHEAST OF HAYNE...AND MOVING NORTHEAST AT
  35 MPH. OTHER STORMS 7 MILES SOUTH SOUTHEAST OF LIBERAL WILL BE CAPABLE
  OF PRODUCING QUARTER SIZE HAIL AS WELL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF KISMET BY 350 PM CST
  8 MILES NORTHWEST OF MEADE STATE PARK BY 355 PM CST
  PLAINS CITY BY 400 PM CST
  MISSLER BY 410 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOS CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3701 10087 3701 10049 3738 10034 3738 10087

$$

UMSCHEID
2 follow-up statements
000 
WWUS53 KDDC 012208
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
407 PM CST SAT APR 1 2006

KSC119-175-012230-
/O.CON.KDDC.SV.W.0001.000000T0000Z-060401T2230Z/
MEADE KS-SEWARD KS-
407 PM CST SAT APR 1 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR EASTERN SEWARD AND WESTERN MEADE COUNTIES...

AT 405 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLAINS CITY...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MISSLER BY 425 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3701 10087 3701 10049 3738 10034 3738 10087

$$

JOHNSON
000 
WWUS53 KDDC 012230
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
430 PM CST SAT APR 1 2006

KSC119-175-012240-
/O.EXP.KDDC.SV.W.0001.000000T0000Z-060401T2230Z/
MEADE KS-SEWARD KS-
430 PM CST SAT APR 1 2006

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEWARD AND WESTERN
MEADE COUNTIES EXPIRES AT 430 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SATURDAY EVENING
FOR SOUTHWESTERN KANSAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CST SATURDAY EVENING FOR WEST CENTRAL KANSAS.

LAT...LON 3701 10087 3701 10049 3738 10034 3738 10087

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 3:25 PM CST, 13 minutes earlier.

Area forecast discussion, Apr 1, 3:25 PM CST, 13 minutes before
AREA FORECAST DISCUSSION - CORRECTED FOR COUNTIES IN WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
325 PM CST SAT APR 1 2006

.DISCUSSION...

DAYS 1-2...

THUNDERSTORMS AND HOW SEVERE WILL BE THE MAIN FORECAST PROBLEM.

12Z MAPS SHOW SOUTHWESTERLY FLOW ACROSS THE PLAINS AHEAD OF THE
MAIN TROUGH OFF THE WEST COAST. WV LOOP HAS A LEAD SHORTWAVE
CURRENTLY EJECTING OUT OVER THE ROCKIES. THIS SHORTWAVE COMING OUT
WILL BE THE TRIGGER FOR THUNDERSTORM DEVELOPMENT LATER THIS
AFTERNOON AND INTO TONIGHT. SFC DEWPOINTS IN THE 50S HAVE ALREADY
MOVED INTO THE SOUTHERN COUNTIES, ALTHOUGH THE REALLY GOOD
MOISTURE IN THE 60S IS STILL DOWN OVER NW OKLA. SFC WARM FRONT HAS
STARTED TO MOVE INTO SW KS, AND THE DRYLINE IS STARTING TO BECOME
MORE DEFINED FROM THE HUGOTON AREA DOWN INTO THE TX PANHANDLE.
CIRRUS CLOUDS HAVE CUT DOWN ON HEATING SOMEWHAT, BUT ACCORDING TO
THE LATEST SHORTFUSE COMPOSITE, CAPE VALUES JUST TO THE SOUTHEAST
OF LBL ARE APPROACHING 1500 J/KG. TOR WATCH HAS ALREADY BEEN
ISSUED FROM LAKIN TO LARNED AND POINTS SOUTH. 19Z SOUNDING SHOWED
THAT THE CAP WAS STILL FAIRLY STRONG AND LCL WAS PRETTY HIGH.
HOWEVER, WITH STRONG SOUTH TO SOUTHEASTERLY FLOW DEWPOINTS AND
THEREFORE LCL LEVELS SHOULD BE IMPROVING. CONVECTION HAS ALREADY
STARTED TO FIRE, IN THE OKLA AND TX PANHANDLES, THOUGH THINGS LOOK
PRETTY LINEAR SO FAR.  THINK THAT THE CONVECTION THAT JUST STARTED
WILL BE JUST THE FIRST ROUND, WITH THE MAIN SEVERE THREAT COMING
OUT WITH THE PRIMARY SHORTWAVE A FEW HOURS FROM NOW. HELICITY
VALUES WILL ALSO BE IMPROVING TOWARDS 00Z, WITH DISCRETE
SUPERCELLS WITH HAIL AND EVEN TORNADOES NOT OUT OF THE QUESTION.

MADE SOME TIMING ADJUSTMENTS TO THE GOING GRIDS, BUT KEPT A GOOD
CHANCE FOR THUNDERSTORMS WITH A SEVERE MENTION INTO TONIGHT. OUR
BEST CHANCE FOR SEEING ANYTHING ROTATE WILL BE FROM 00Z TO 03 OR
04Z, WITH MODEL HODOGRAPHS SHOWING GOOD SHEAR. THE CONVECTION
SHOULD BECOME MORE MULTICELLULAR BY LATE EVENING AND WILL QUICKLY
MOVE INTO OUR EASTERN COUNTIES AND THEN OUT OF THE CWA BY 09Z.
WILL PROBABLY MAKE SOME LAST MINUTE TWEAKS TO POPS AS THE
SITUATION EVOLVES.

AS FOR TEMPERATURES, LOWS TONIGHT WILL NOT DROP TOO FAR WITH
CLOUDS AND PRECIP KEEPING THINGS MILD IN THE 40S TO LOW 50S.
TOMORROW, CONDITIONS SHOULD BE MUCH MORE QUIET WITH THE SHORTWAVE
MOVING INTO THE EASTERN PLAINS AND MS VALLEY. NORTHWESTERLY WINDS
COULD GET QUITE STRONG BEHIND THE SFC LOW, BUT WILL LEAVE FOR
LATER SHIFTS TO DETERMINE IF THEY WILL MEET ADVISORY CRITERIA.
HIGHS WILL BE A BIT COOLER THAN TODAY WITH SOME CAA BEHIND THE
LOW, THOUGH 850MB TEMPS WILL STILL BE IN THE MID TEENS C IN THE
SOUTH. KEPT TEMPS IN THE UPPER 60S TO LOW 70S. SUNDAY NIGHT LOWS
SHOULD BE A BIT COLDER IN THE 30S TO LOW 40S AS THE SFC HIGH
BUILDS INTO THE PLAINS. UPSLOPE WINDS AND COOLER 850MB TEMPS IN
THE 5-12 C RANGE WILL KEEP MONDAYS HIGHS IN THE 60S.

DAYS 3-7...

SHORT TERM SEVERE STORM CONCERNS HAVE PRECLUDED SPENDING TIME ON THE
LATE PART OF THE FORECAST. NO CHANGES MADE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  49  70  38  65 /  80   0   0   0
GCK  46  68  36  65 /  50   0   0   0
EHA  47  70  38  66 /  30   0   0   0
LBL  47  73  39  66 /  50   0   0   0
HYS  51  69  39  63 /  80   0   0   0
P28  56  74  43  66 /  90   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM CST TONIGHT FOR
KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ075-KSZ076-
KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ085-KSZ086-
KSZ087-KSZ088-KSZ089-KSZ090.

&&

FN26/08
Hazardous weather outlook, Apr 1, 2:34 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
234 PM CST SAT APR 1 2006

KSZ061-074-084-020400-
HAMILTON-MORTON-STANTON-
234 PM CST (134 PM MST) SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE DEVELOPING IN SOUTHEASTERN COLORADO AND MOIST...
UNSTABLE AIR RETURNING TO SOUTHWESTERN KANSAS WILL BRING SOME
WIDELY SCATTERED THUNDERSTORMS LATE THIS AFTERNOON.  THE BEST
CHANCES FOR STORMS WILL BE AFTER 4 PM AS STORMS BEGIN OVER
THE PANHANDLES AND MOVE NORTH INTO KANSAS. SOME STORMS COULD
BECOME SEVERE...WITH LARGE HAIL AND HIGH WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS
AND VERY LOW HUMIDITY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON.

KSZ030-031-043>046-020400-
ELLIS-LANE-NESS-RUSH-SCOTT-TREGO-
234 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM MOVING OUT OF COLORADO AND THEN
NORTHEAST ACROSS KANSAS WILL BRING THUNDERSTORMS TO THE
REGION THIS EVENING. A FEW OF THE THUNDERSTORMS COULD BE SEVERE...
WITH HAIL AND DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS
AND VERY LOW HUMIDITY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

KSZ062>066-075>081-085>090-020400-
BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HASKELL-
HODGEMAN-KEARNY-KIOWA-MEADE-PAWNEE-PRATT-SEWARD-STAFFORD-STEVENS-
234 PM CST SAT APR 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST...

A LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO THIS AFTERNOON WILL
MOVE OUT INTO WEST KANSAS BRINGING A COLD FRONT AND DRY LINE WITH
IT. VERY UNSTABLE AIR ALONG AND EAST OF THE DRYLINE WILL COUPLE
WITH CHANGING WINDS AHEAD OF THE LOW TO PRODUCE AN ENVIRONMENT
CONDUCIVE TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING
WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

VERY HIGH FIRE DANGER WILL EXIST ON SUNDAY AS A RESULT OF HIGH WINDS
AND VERY LOW HUMIDITY.

SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND TONIGHT.

JOHNSON

In the hours before

Special weather statement, Apr 1, 2:22 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
222 PM CST SAT APR 1 2006

KSZ062>066-075>081-085>090-012300-
BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HASKELL-
HODGEMAN-KEARNY-KIOWA-MEADE-PAWNEE-PRATT-SEWARD-STAFFORD-STEVENS-
222 PM CST SAT APR 1 2006

...TORNADO WATCH NUMBER 121 IS IN EFFECT UNTIL 10 PM CST...

A LOW PRESSURE SYSTEM MOVING OUT OF SOUTHEAST COLORADO INTO WESTERN
KANSAS LATE THIS AFTERNOON WILL ENCOUNTER VERY UNSTABLE LOW LEVEL
AIR. THE LOW WILL BE DRIVEN BY AN UPPER LEVEL DISTURBANCE MOVING
OUT OF THE DESERT SOUTHWEST. THE COMBINATION OF UNSTABLE LOW LEVEL
AIR AND THE DISTURBANCE TURNING WINDS WITH HEIGHT WILL MAKE
CONDITIONS FAVORABLE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THESE
STORMS.

THE STORMS ARE EXPECTED TO INITIATE IN THE NORTH TEXAS PANHANDLE
AND THEN MOVE NORTH NORTHEAST ACROSS THE OKLAHOMA PANHANDLE INTO
SOUTHWEST KANSAS AS THE LATE AFTERNOON TURNS INTO EVENING.

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CST FOR THE FOLLOWING
COUNTIES IN SOUTHWEST AND SOUTH CENTRAL KANSAS:
KEARNY...FINNEY...HODGEMAN...EDWARDS...PAWNEE...STAFFORD...GRANT...
HASKELL...GRAY...FORD...KIOWA...PRATT...STEVENS...SEWARD...MEADE...
CLARK...COMANCHE...BARBER...

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JOHNSON
Special weather statement, Apr 1, 2:54 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
254 PM CST SAT APR 1 2006

KSZ086-087-012145-
MEADE-SEWARD-
254 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ADVISORY FOR MEADE AND SEWARD COUNTIES...

AT 253 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF BOYD...OR 19 MILES SOUTH OF
LIBERAL...MOVING NORTH AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN SEWARD AND NORTHWESTERN MEADE COUNTIES...
INCLUDING THE CITY OF HAYNE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3672 10106 3666 10084 3735 10040 3734 10083

JOHNSON
Special weather statement, Apr 1, 3:18 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
318 PM CST SAT APR 1 2006

KSZ065-079-080-012200-
EDWARDS-KIOWA-PAWNEE-
318 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...KIOWA AND PAWNEE
COUNTIES...

AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WINDHORST...MOVING NORTH AT
35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN NORTHWESTERN KIOWA...WESTERN EDWARDS AND WESTERN PAWNEE
COUNTIES...INCLUDING THE CITIES OF KINSLEY...ROZEL AND BURDETT...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 3769 9954 3767 9937 3829 9929 3830 9957

JOHNSON
Special weather statement, Apr 1, 3:20 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
320 PM CST SAT APR 1 2006

KSZ079-080-089-012200-
COMANCHE-EDWARDS-KIOWA-
320 PM CST SAT APR 1 2006

...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE...EDWARDS AND KIOWA
COUNTIES...

AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF LAKE COLDWATER...MOVING
NORTH AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN NORTHWESTERN COMANCHE...SOUTHWESTERN EDWARDS AND WESTERN
KIOWA COUNTIES...INCLUDING THE CITY OF MULLINVILLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM CST.

LAT...LON 3729 9954 3730 9932 3790 9926 3791 9954

JOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 2:54 PM CSTSpecial Weather StatementDDCSeward51 min
Apr 1, 3:18 PM CSTSpecial Weather StatementDDCEdwards42 min
Apr 1, 3:20 PM CSTSpecial Weather StatementDDCEdwards40 min
Apr 1, 3:45 PM CSTSevere Thunderstorm WarningDDCEdwards, Pawnee45 min
Apr 1, 3:51 PM CSTSevere Thunderstorm WarningDDCFinney, Gray, Haskell39 min
Apr 1, 3:51 PM CSTSevere Thunderstorm WarningDDCFinney, Gray, Haskell39 min
Apr 1, 4:26 PM CSTSevere Thunderstorm WarningDDCMeade49 min
Apr 1, 4:32 PM CSTSevere Thunderstorm WarningDDCEdwards, Pawnee43 min
Apr 1, 4:32 PM CSTSevere Thunderstorm WarningDDCFinney, Gray28 min
Apr 1, 5:00 PM CSTSevere Thunderstorm WarningDDCFord30 min
Apr 1, 5:12 PM CSTSevere Thunderstorm WarningDDCPawnee19 min
Apr 1, 5:13 PM CSTSevere Thunderstorm WarningDDCFord, Gray, Meade47 min
Apr 1, 5:46 PM CSTSevere Thunderstorm WarningDDCComanche44 min
Apr 1, 5:47 PM CSTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee43 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.